Cutaneous Reactions to Transdermal Therapeutic Systems

Andrea L. Musel; Erin M. Warshaw

Disclosures

Dermatitis. 2006;17(3):109-122. 

In This Article

Summary

Transdermal therapeutic systems (TTSs) are an increasingly common mode of drug delivery. However, they are ideally suited to produce sensitization because they simulate Kligman's maximization procedure with long-term occlusion and concomitant irritation. Allergy to the active pharmaceutical agents, adhesives, and other components has been described. Irritant reactions are also common but may be managed by rotation of TTS sites and pretreatment with topical corticosteroids. If discontinuation of a TTS is necessary, most patients will be able to successfully transition to the use of oral agents. More research is needed for the development of TTSs that are nonirritating and less sensitizing.


CLICK HERE for subscription information about this journal.

Comments

3090D553-9492-4563-8681-AD288FA52ACE
Comments on Medscape are moderated and should be professional in tone and on topic. You must declare any conflicts of interest related to your comments and responses. Please see our Commenting Guide for further information. We reserve the right to remove posts at our sole discretion.

processing....